Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Group O infection
Jul 21, 2006

Last november I came down with what my doc believes is ARC. Night sweats, weight loss( 26lbs), insomnia, fatty legion on right knee, watery diarehha, white growth on my tongue, and PN. After several HIV1/2 negative tests.. he believes that agroup O infection is a possibility and he is searching for an Elisa that will test for that strian.. I had unprotected sex with a women who's non deceased ex-husband was from Africa. My Cd 4 count has declined from 841 to 578 in the last year, my % is 52%, but what has him concerend is my TLC is down to 1100. My question is this, if in fact I have a group O infection, will the traditional drug regiment for Group M work? Reduse viral laod and increase CD4 count?

Thank you for your time.

Response from Dr. Daar

Thank you for your post. Unfortunately it is difficult to know for sure but I would be careful to exclude other causes of your illness than HIV-1, Group O or otherwise. In fact, many of your symptoms are not specific in any way for HIV. For example, the change in your CD4 cells is not significant and remains in the normal range and consistent with expected normal variation in HIV-uninfected individuals. Similarly, your change in "TLC," which I assume is total lymphocyte count, is not necessarily HIV related. Finally, several commonly used antibody tests do detect Group O virus so this should not be difficult to exclude. If after complete evaluation your provider remains concerned that you might have a unique HIV group or subtype that is not detected by standard assays he may want to contact the CDC for suggestions related to further testing.

Best, Eric


Previous
latest information for when to start
Next
changing meds due to VL

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement